You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Adaptive Maximum Likelihood Estimators of a Location Parameter
Charles J. Stone
The Annals of Statistics
Vol. 3, No. 2 (Mar., 1975), pp. 267-284
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2958945
Page Count: 18
You can always find the topics here!Topics: Estimators, Maximum likelihood estimation, Statism, Random variables, Statistical estimation, Cauchy Schwarz inequality, Maximum likelihood estimators, Fisher information, Integers
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Consider estimators θ̂n of the location parameter θ based on a sample of size n from θ + X, where the random variable X has an unknown distribution F which is symmetric about the origin but otherwise arbitrary. Let F denote the Fisher information on θ contained in θ + X. We show that there is a nonrandomized translation and scale invariant adaptive maximum likelihood estimator θ̂n of θ which doe not depend on F such that L(n1/2(θ̂n - θ)) → N(0, 1/J) as n → ∞ for all symmetric F.
The Annals of Statistics © 1975 Institute of Mathematical Statistics